My new Rheumy scheduled me for a test that required me to reduce my dosage of prednisone – which I have been on for years – to almost nothing for five days prior to having it done.
While the pred is responsible for all kinds of gnarly things – like crazy weight gain, hot flashes, and broken feet – it also controls my baseline body pain in a huge way.
Still, this test is necessary and we hoped it wouldn’t be too intense.
Well. . .
As I sit here, white-knuckling it to 1:40 PM, I have to say that this has been borderline unbearable. All of the areas that act out – spine on fire, hips screaming, knees jackhammering, hands throbbing, doing so together. There have been several times I have almost given up and taken my regular dose – but that would render the test results less than accurate and make all of this discomfort for naught. So I’ve somehow pushed through.
A sudden pred withdrawal, apart from the pain, also means intense fatigue, so I am exhausted as well. The kind of exhausted where I can’t get going today – but I have to in order to bring an end to this misery.
Now I’m going to make my way to the shower and get dressed. Our youngest daughter is going to accompany me to the appointment (The waves of pain are so violent today that they are making me nauseated and I need her help for sure). As soon as this is over, I am going to take a high dose of pred (while I’m still in the testing room), come home, and sit under my fan until it starts working.
Then I shall be human again.
I will have better news next post – and do have some good things to share – but honestly can’t think straight until this craziness stops.
Be well, everybody.
Grace and blessings.
I am wishing you lots of luck! My goodness I know my doctor has put me on high doses of predinose when I was having a MS relapse and they made me miserable, but helped the relapse go away faster. It is amazing how medications really do effect everyone in different ways. I hope the rest of the week is much better for you!!